# SDR 2003FA0001048

- Difficulty date: September 15, 2003
- Submitted: October 10, 2003
- Operation: General aviation
- Aircraft: N4159P
- Make and model: Piper PA-23-160
- Aircraft serial: 231644
- Engine: Lyc O320*
- System (JASC): 5531 · Vertical Stabilizer, Spar/Rib
- Part: Spar
- Part number: 1706702
- Condition: Cracked
- Location: Vertical Stab
- Part time: 6,249 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING COMPLIANCE WITH AD 78-08-03, FOUND CRACKS IN THE UPPER HINGE REINFORCEMENT BRACKET (PN 17067-18) OF THE VERTICAL STABILIZER.  REMOVAL OF THE BRACKET WAS PERFORMED AND A CLOSE INSPECTION OF THE BOLT HOLES IN THE REAR SPAR FOR THE UPPER RUDDER HINGE CASTING REVEALED SIMILAR CRACKS THERE ALSO.
